The spatial entropy of two-dimensional subshifts of finite type

Jonq Juang, Song Sun Lin, Shih Feng Shieh, Wen Wei Lin

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

In this paper, two recursive formulas for computing the spatial entropy of two-dimensional subshifts of finite type are given. The exact entropy of a nontrivial example arising in cellular neural networks is obtained by using such formulas. We also establish some general theory concerning the spatial entropy of two-dimensional subshifts of finite type. In particular, we show that if either of the transition matrices is rank-one, then the associated exact entropy can be explicitly obtained. The generalization of our results to higher dimension can be similarly obtained. Furthermore, these formulas can be used numerically for estimating the spatial entropy.

Original languageEnglish
Pages (from-to)2845-2852
Number of pages8
JournalInternational Journal of Bifurcation and Chaos in Applied Sciences and Engineering
Volume10
Issue number12
DOIs
Publication statusPublished - 2000 Dec

    Fingerprint

ASJC Scopus subject areas

  • Modelling and Simulation
  • Engineering (miscellaneous)
  • General
  • Applied Mathematics

Cite this